# SDR 2017FA0000027

- Difficulty date: January 23, 2017
- Submitted: January 25, 2017
- Operation: General aviation
- Aircraft: N5496K
- Make and model: Cessna 172P
- Aircraft serial: 17274161
- System (JASC): 2500 · Cabin Equipment/Furnishings
- Part: Computer
- Part number: PTA20B
- Condition: Overheated
- Location: Camera Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, F, A

## Discrepancy

PILOT EXPERIENCED SMOKE IN THE COCKPIT.  PILOT DETECTED AN ELECTRICAL BURNING ODOR AND SMOKE ORIGINATING FROM THE CAMERA SYSTEM COMPUTER AND OPENED THE WINDOWS TO VENTILATE THE CABIN.  PILOT DISENGAGED THE RELATED SYSTEM CIRCUIT BREAKER.  INITIATED A PRECAUTIONARY DESCENT.  WHILE VISUALLY MONITORING SMOKE SOURCE, PILOT OBSERVED AN ORANGE GLOW COMING FROM THE WITHIN THE CAMERA'S COMPUTER PROCESSOR UNIT.  USED THE ONBOARD PORTABLE FIRE EXTINGUISHER TO ADDRESS THE ORANGE GLOW.  DIVERTED TO NEAREST AIRPORT AND PERFORMED A NORMAL LANDING WITHOUT FURTHER INCIDENT.   DETERMINED THAT POST INCIDENT HEAT DAMAGE WAS ISOLATED TO WITHIN THE CAMERA SYSTEM'S COMPUTER PROCESSOR UNIT.
